MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID PLEXUS
Catalog Number THP3038X150A-G
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Ruptured Aneurysm (4436); Insufficient Information (4580)
Date of Event 07/29/2024
Type of Reportable Event Death
Event or Problem Description
The component that the device deficiency was reported is to be related to a thoraflex hybrid device.Thoraflex hybrid procedure took place on (b)(6)2024.The ascending aortic graft from the previous surgery was then trimmed, and the proximal thoraflex graft (30mm) trimmed and bevelled to fit this.A planned aortic valve procedure was also carried out.An endoleak was reported as being present at the end of the procedure.No adverse events or device deficiencies were reported at the time of the procedure.No issues were reported on the post thoraflex hybrid procedure assessment.The subject underwent the extension procedure during the same hospital admission.The extension procedure was reported to have taken place on the (b)(6)2024 (various device are listed: 2 x gore ctag, 3 x gore viabahn).No endoleak was reported at the end of the procedure but the device deficiency kinking/ twisting was reported.Patient outcome: the subject is reported to have died on (b)(6)2024.No autopsy was performed.The primary cause of death was categorised as "disease under study".
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4580 - insufficient information - device deficiency: graft twisting/kinking.Impact code: 1802- death - the subject is reported to have died on (b)(6)2024.No autopsy was performed.The primary cause of death was categorised as "disease under study".4625- additional surgery- the extension procedure was reported to have taken place on the (b)(6)2024 (device listed: 2 x gore ctag, 3 x gore viabahn).Device problem code: 2889- deformation due to compressive stress - event reported as thoraflex hybrid graft twisting/kinking.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales jan 21- jan 25 vs kink type jan 21 - mar 25 an occurrence rate of (b)(4).No trend requiring action has been identified.4111 - communication interview: additional information requested to the site 3331 - analysis of production records: a review of the manufacturing and quality control records for this batch confirmed that the product was manufactured to specification.4117 - device not accessible for testing: the device was not explanted.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Extend-001 (b)(6) patient no.(b)(6) had an event of device deficiency- graft kinking/ twisting.The component that the device deficiency was reported is to be related to a thoraflex hybrid device.Thoraflex hybrid procedure took place on (b)(6) 2024.The ascending aortic graft from the previous surgery was then trimmed, and the proximal thoraflex graft (30mm) trimmed and bevelled to fit this.A planned aortic valve procedure was also carried out.An endoleak was reported as being present at the end of the procedure.No adverse events or device deficiencies were reported at the time of the procedure.No issues were reported on the post thoraflex hybrid procedure assessment.The subject underwent the extension procedure during the same hospital admission.The extension procedure was reported to have taken place on the (b)(6) 2024 (various device are listed: 2 x gore ctag, 3 x gore viabahn).No endoleak was reported at the end of the procedure but the device deficiency kinking/ twisting was reported.Patient outcome: the subject is reported to have died on (b)(6) 2024.No autopsy was performed.The primary cause of death was categorised as "disease under study".This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00023 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4436- ruptured aneurysm - rupture of the para visceral aortic segment.1696- adult respiratory distress syndrome- acute respiratory distress syndrome.Impact code: 1802- death - the subject is reported to have died on (b)(6) 2024.No autopsy was performed.The primary cause of death was categorised as "disease under study".4625- additional surgery- the extension procedure was reported to have taken place on the (b)(6) 2024 (device listed: 2 x gore ctag, 3 x gore viabahn).Device problem code: 2889- deformation due to compressive stress - the location of the compressed rings correlates with the previously demonstrated protruding stent of the existing thoracic endovascular aortic repair (tevar).Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales jan 21 - jan 25 vs kink type jan 21 - mar 25 an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: hybrid product, and instead makes reference to kinking in a gore tag thoracic stent graft.Stent that had kink was bridging the prior to thoraflex tevar stents.3331 - analysis of production records: a full batch review was performed for tag0183, and no issues were identified during manufacturing process from raw materials to finished products.4117 - device not accessible for testing: the device was not explanted.4112- analysis of information provided by user/third party: pre op imaging demonstrates protrusion of stents of the existing tevar into the aortic flow lumen.Post op imaging shows compression of the 7th and 8th stent ring of the thoraflex hybrid device at the level of the protruding stent.Investigation findings: 213 - no device problem found- post op imaging shows compression of the 7th and 8th stent ring of the thoraflex hybrid device at the level of the protruding stent.The location of the compressed rings correlates with the previously demonstrated protruding stent of the existing tevar.Investigation conclusion: 4323- device problem excluded- site confirmed on 03 apr 2025 and 15 may 2025 the device deficiency no longer relates to the thoraflex hybrid product, and instead makes reference to kinking in a gore tag thoracic stent graft.Stent that had kink was bridging the prior to thoraflex tevar stents.

Brand Name
THORAFLEX HYBRID PLEXUS
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key21570723
Report Number9612515-2025-00023
Device Sequence Number8280261
Product Code QSK
UDI-Device Identifier05037881026855
UDI-Public05037881026855
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHP3038X150A-G
Device Lot Number25153968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age66 YR
Patient SexMale